Alert archive / New Jersey / Special Weather Statements in 2011
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Sep 14, 2011, 11:42 PM EDT for Sussex County, New Jersey. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 14, 2011, 11:42 PM EDT (03:42 UTC)
- Expired
- Sep 15, 2011, 12:45 AM EDT
- In force
- 63 min
- Issued by
- NWS Philadelphia/Mount Holly
County Sussex County, NJ
The radar
The Philadelphia radar (KDIX), 134 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 14, 11:50 PM EDT | HAIL 1 | Vernon, NJ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 3.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 853 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1044 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
514
WWUS81 KPHI 150342
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1142 PM EDT WED SEP 14 2011
NJZ001-150445-
SUSSEX NJ-
1142 PM EDT WED SEP 14 2011
...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...
AT 1137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF NEWTON...MOVING NORTHEAST AT
30 MPH. THE THUNDERSTORM WILL BE NEAR VERNON VALLEY AROUND MIDNIGHT.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL PRODUCE SMALL HAIL.
LAT...LON 4121 7439 4120 7437 4118 7437 4108 7449
4102 7457 4108 7472 4126 7449
$$
HAYESWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 14, 9:11 PM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, Sep 14, 9:11 PM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
911 PM EDT WED SEP 14 2011
.SYNOPSIS...
A STALLING COLD FRONT WILL CONTINUE TO WEAKEN ACROSS THE AREA TONIGHT.
FOR THURSDAY, A STRONGER COLD FRONT WILL TRACK THROUGH THE MIDDLE
ATLANTIC STATES, SPREADING NOTICEABLY COOLER AIR INTO THE REGION.
A LARGE AND COOL HIGH PRESSURE SYSTEM THEN BUILDS FROM THE GREAT
LAKES TO THE EASTERN SEABOARD FROM FRIDAY THROUGH EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A COLD FRONT JUST TO OUR WEST WILL TEND TO WEAKEN AS IT SLOWLY
SLIDES EASTWARD TONIGHT. THE CONVECTION THAT ORGANIZED EARLIER TO
OUR WEST IS MOVING INTO CHESTER COUNTY, BERKS COUNTY AND THE
LEHIGH VALLEY AS OF 01Z. THIS ACTIVITY HAS BEEN SHOWING A WEAKENING
TREND AS IT OUTRUNS THE EARLIER INSTABILITY AXIS AND BOUNDARY
LAYER COOLING TAKES PLACE. RADAR IMAGERY ALSO SHOWS AN OUTFLOW
BOUNDARY MOVING ACROSS CHESTER AND CECIL COUNTIES, ALSO SUGGESTING
THE STORMS ARE WEAKENING AND COLLAPSING. THE RATHER STEEP LOW-
LEVEL LAPSE RATES AND HIGH INSTABILITY OF EARLIER YIELDED HAIL
GENERALLY UNDER 1-INCH IN DIAMETER AND GUSTY WINDS WITH THE
STRONGER CONVECTION TO OUR WEST.
THE OVERALL INSTABILITY GRADUALLY WANES ACROSS OUR AREA TONIGHT,
THEREFORE A DOWNWARD TREND OF THE CONVECTION IS EXPECTED TO
CONTINUE. THERE WAS MORE OF A PRONOUNCED INSTABILITY AXIS UP THE
SUSQUEHANNA RIVER VALLEY AND THROUGH BERKS COUNTY AND THE LEHIGH
VALLEY, HOWEVER THIS IS DWINDLING DOWN NOW AS THE CONVECTION FEEDS
ON THE LINGERING HIGHER CAPE VALUES. THE SPC WRF AND THE HRRR
SUGGEST THAT THIS ACTIVITY DOES INDEED WEAKEN AS IT MOVES
NORTHEASTWARD THROUGH ABOUT 04Z. WE THEREFORE FOLLOWED THIS IDEA WITH
OUR POP GRIDS, BUT BASED ON RADAR TRENDS WE BUMPED THEM UP FOR A
TIME ACROSS PARTS OF THE WESTERN PORTION OF THE CWA. NO REAL LARGE
SCALE FORCING IS PRESENT FOR MOST OF THE OVERNIGHT. HOWEVER, A
MUCH STRONGER COLD FRONT AND AMPLIFYING UPPER-LEVEL TROUGH THEN
APPROACHES LATE WITH THE POTENTIAL FOR MORE WIDESPREAD SHOWERS AND
ISOLATED THUNDER MOVING INTO THE NORTHWESTERN ZONES TOWARD
DAYBREAK.
THE HOURLY GRIDS WERE UPDATED USING THE 01Z OBSERVATIONS, THEN
SOME BLENDING IN OF THE LAV/LAMP GUIDANCE WAS UTILIZED. LOW
TEMPERATURES WERE MAINLY A BLEND OF THE GFS/NAM MOS. A BIT OF FOG
SHOULD FORM OVERNIGHT, HOWEVER THIS MAY BE LIMITED ESPECIALLY WITH
SOME ADDITIONAL CLOUDS ARRIVING, THEREFORE HELD OFF ON ADDING IT
TO THE FORECAST ATTM.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
THE 12Z/14 GFS WHILE SLIGHTLY FASTER THAN THE NAM WAS ALSO SLOWER
THAN ITS PREDECESSOR 06Z CYCLE AND IT LOOKS LIKE MODELS ARE BECOMING
MORE CONFIDENT OF A STG WIND DRIVEN CAA SITN DURING THU AFTN.
THURSDAY...12Z/14 NAM IS BACK TO YDYS SOLN WITH MID 80S PHL EASTWARD
AT 18Z THEN A STRONG CFP WITH SHARPLY FALLING TEMPS...BRIEF HEAVY
SHOWERS AND ISOLATED TSTMS AND NW WIND GUSTS NEAR 35 KT.
USED MOSTLY NAM TEMPS FOR THU BEFORE BLENDING LATE IN THE DAY WITH
GFS MOS.
HIGH WIND COMPOSITES FROM THE NAM SUGGEST A 3-4 HR WINDOW OF 38-44KT
NW WIND GUSTS BETWEEN 20Z/15 AND 00Z/16 ASSTD WITH STRONG CAA/2MB/HR
PRES RISES. AM EXPECTING STRONGEST NW WIND GUSTS OF 40-44KT
ADJACENT CHES BAY OVER INTO DEL.
GFS IS GETTING SHARPER AND STRONGER IN ITS 12Z/14 SOLN.
THINKING WE HAVE A WIND PROBLEM FOR DEL/E MD/COASTAL NJ LATE THU
AFTN WITH SCATTERED REPORTS OF BROKEN FOLIATED TREE LIMBS AND
ASSOCIATED POWER OUTAGES.
WE MAY NEED A WIND ADVY FOR THIS THU AFTN PERIOD IN A FUTURE FCST
ISSUANCE.
TEMPS AT PHL ...AT 00Z THIS EVENING AROUND 80. THURSDAY EVENING
AT 00Z...BETWEEN 57-61F. NAM 12Z/14 FCST BL TEMP IS 27C AT 18Z
THU 12C AT 00Z FRI...DOWN 15C IN 6 HRS...MORE ARGUMENT FOR A WIND
ADVY...POSSIBLY ENTIRE REGION NJT SEWD IN THE 20Z THU-00Z FRI TIME
FRAME.
POPS WERE BOOSTED TO CATEGORICAL N 1/2 FA FOR A 1 TO 4 HR PERIOD
OF MEASURABLE...ESPECIALLY MIDDAY.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
A NOTICEABLE AIR MASS CHANGE WILL BE ONGOING AT THE START OF THE
LONG TERM PERIOD, WITH A STRONG COLD FRONT AND UPPER TROUGH TO THE
EAST OF THE AREA AND A LARGE, COOL HIGH PRESSURE SYSTEM BUILDING
INTO THE REGION FROM THE WEST. NORTHWESTERLY WINDS ON THE ORDER OF
10 TO 20 MPH CAN BE EXPECTED EARLY THURSDAY NIGHT, BEFORE
DIMINISHING DURING THE NIGHTTIME HOURS. DESPITE MUCH COOLER AIR
SPREADING IN ACROSS THE NORTHERN TERRAIN, WITH LOWS ANTICIPATED TO
BOTTOM OUT IN THE MID TO UPPER 30S ACROSS THE POCONOS AND NORTHWEST
NJ, FROST FORMATION IS NOT EXPECTED TO BE WIDESPREAD WITH WINDS
REMAINING ELEVATED THROUGH THE NIGHT.
FOR THE MOST PART, DRY CONDITIONS ARE EXPECTED FOR THE FORECAST AREA
WITH THE CENTER OF THE SURFACE HIGH PRESSURE TO OUR NORTH FROM
FRIDAY THROUGH THE WEEKEND. WHAT IS NOTICEABLE, HOWEVER, IS A
NORTHEASTERLY FLOW SETTING UP ALONG THE SOUTHERN EXTENT OF HIGH
PRESSURE THAT MAY BRING INCREASING MOISTURE AND THE POSSIBILITY FOR
SHOWERS TO PORTIONS OF THE DELMARVA. FOR NOW, SLIGHT CHANCE POPS
HAVE BEEN MAINTAINED DURING THE FRIDAY NIGHT THROUGH EARLY SATURDAY
NIGHT TIMEFRAME WHEN PRECIP CHANCES APPEAR TO BE THE BEST AS
REFLECTED IN THE GFS AND EURO.
TEMPERATURES WILL BE RUNNING SOME 10 TO 15 DEGREES BELOW AVERAGE
FROM LATE THURSDAY NIGHT THROUGH SATURDAY BEFORE MODIFYING SOMEWHAT
TO CLOSE OUT THE WEEKEND. THE GRADUAL WARMING TREND THEN CONTINUES
INTO EARLY NEXT WEEK. MOS AND HPC GUIDANCE WERE USED FOR
TEMPERATURES THROUGH THE LONG TERM PERIOD.
&&
.AVIATION /01Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
MOST OF THE DAYTIME CUMULUS HAS THINNED OUT EARLY THIS EVENING AS
THE BOUNDARY LAYER COOLS. A SEA BREEZE FRONT WHICH HAD BEEN
WORKING INLAND, APPEARS TO HAVE DISSIPATED. THE MAIN FOCUS FOR
TONIGHT IS THE CONVECTIVE CLUSTER THAT IS MOVING INTO THE WESTERN
PART OF THE AREA. WHILE WE ARE ANTICIPATING THE WEAKENING TREND TO
CONTINUE AS IT MOVES FARTHER TO THE EAST, SOME OF THIS ACTIVITY
WILL IMPACT THE KRDG AND KABE AREAS. FARTHER TO THE EAST, OUR
CONFIDENCE IS LOW REGARDING THE TIMING AND ANY ORGANIZATION,
THEREFORE LEFT IT OUT FOR NOW BUT WILL MONITOR FOR THE NEED OF
POSSIBLE QUICK AMENDMENTS.
OTHERWISE, THE CONVECTION MAINLY NORTH AND WEST OF KPHL SHOULD
DIMINISH BY AROUND 04Z. THERE MAY THEN BE SOME REDEVELOPMENT
TOWARD 12Z MAINLY NEAR KRDG AND KABE AS A MUCH STRONGER COLD FRONT
ARRIVES. VFR CONDITIONS ARE ANTICIPATED FOR MOST TONIGHT BUT SOME
LOWERING IS ANTICIPATED ESPECIALLY WHERE SOME FOG MAY DEVELOP.
THIS COULD RESULT IN POCKETS OF MVFR/IFR AFTER 06Z. THE BETTER
CHANCE FOR SOME SUB-VFR CEILINGS LOOKS TO BE IN THE KRDG TO KABE
AREAS LATE.
THURSDAY....VFR CEILINGS OVERSPREADING THE REMAINDER OF THE AREA DURING
THE MORNING WITH MVFR/IFR CONDITIONS POSSIBLE FOR A FEW HOURS WITH
SHOWERS AND ISOLATED THUNDERSTORMS FROM WEST TO EAST. THERE ARE
SOME DIFFERENCES WITH THE GUIDANCE REGARDING THE TIMING OF THE
COLD FRONTAL PASSAGE, THEREFORE WE INDICATED OUR BEST ESTIMATE AT
THIS TIME. THE SOUTHWEST WINDS WILL SHIFT TO THE NORTHWEST AND
BECOME SUSTAINED AROUND 20 KNOTS FOR A TIME WITH GUSTS TO NEAR 35
KNOTS. THE HIGHEST GUSTS MAY ACTUALLY OCCUR FROM THE KPHL AREA ON
SOUTH AND EASTWARD DURING THE AFTERNOON BEFORE SUBSIDING EARLY IN
THE EVENING. ANY SUB-VFR CEILINGS SHOULD IMPROVE BACK TO VFR WITHIN A
FEW HOURS OF THE WIND SHIFT TO THE NORTHWEST.
OUTLOOK...
WINDS MAY STILL BE ELEVATED FOR A TIME EARLY THURSDAY NIGHT WITH A
STRONG COLD FRONT TO THE EAST AND SURFACE HIGH PRESSURE OFF TO THE
WEST. HOWEVER WINDS WILL SUBSIDE RATHER QUICKLY THURSDAY NIGHT AND
SKIES WILL ALSO CLEAR, ALLOWING FOR VFR CONDITIONS FROM THURSDAY
NIGHT RIGHT THROUGH THE WEEKEND AND INTO MONDAY. HOWEVER, SOME
HIGHER CLOUDS ARE ANTICIPATED FOR SOUTHERN AREAS FROM FRIDAY AND
INTO THE WEEKEND THANKS TO A PERSISTENT NORTHEASTERLY FLOW SETTING
UP AROUND LARGE HIGH PRESSURE.
&&
.MARINE...
SCA CONTD FOR LATE THU INTO FRI.
TONIGHT...A FEW SSW GUSTS NEAR 20 KNOTS AND ATLC WATERS SEAS NEAR
4 FT FROM SE SWELL OF ABOUT 11 SEC.
THURSDAY...A STRONG COLD FRONT WILL PUSH THROUGH THE AREA
THURSDAY AFTERNOON INTO EARLY THURSDAY EVENING. THERE MAY BE
LOCALLY STRONG THUNDERSTORMS ASSOCIATED WITH THE FRONT WHICH
FEATURE GUSTY WINDS AND HIGHER WAVES. WIDESPREAD SMALL CRAFT
ADVISORY CONDITIONS WILL DEVELOP LATE IN THE DAY. GUSTS WERE
CAPPED AT 36 KNOTS THUS AFTN FOR NOW...BUT THERE MAY BE A FEW
GUSTS TO 40 KNOTS.
OUTLOOK...
A STRONG NORTHERLY FLOW IS EXPECTED FOR THE COASTAL WATERS FROM
THURSDAY NIGHT INTO FRIDAY AS A STRONG COLD FRONT CONTINUES TO PUSH
OUT TO SEA AND A LARGE HIGH PRESSURE SYSTEM BUILDS INTO THE AREA.
SMALL CRAFT ADVISORY CONDITIONS FOR BOTH WINDS AND SEAS ARE
ANTICIPATED DURING THIS TIMEFRAME. A PERIOD OF BELOW ADVISORY
CONDITIONS IS THEN FORECAST FROM FRIDAY NIGHT THROUGH SATURDAY,
ESPECIALLY FOR DELAWARE BAY AND OUR NORTHERN WATERS. BUT WITH THE
CENTER OF STRONG HIGH PRESSURE REMAINING TO OUR NORTH AND A
PERSISTENT NORTHEASTERLY FLOW SETTING UP, HIGHER SEAS ARE AGAIN
EXPECTED FROM SUNDAY THROUGH EARLY NEXT WEEK.
&&
.RIP CURRENTS...
THE RISK OF RIP CURRENTS FOR BOTH NEW JERSEY AND DELAWARE IS
MODERATE THROUGH THIS EVENING. WE ISSUED A LOW RISK FOR THURSDAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 3 PM THURSDAY TO NOON EDT FRIDAY FOR
ANZ450>455.
SMALL CRAFT ADVISORY FROM 3 PM THURSDAY TO 2 AM EDT FRIDAY FOR
ANZ430-431.
&&
SYNOPSIS...DRAG/KLINE
NEAR TERM...GORSE
SHORT TERM...DRAG
LONG TERM...KLINE
AVIATION...DRAG/GORSE/KLINE
MARINE...DRAG/KLINE
RIP CURRENTS...Hazardous weather outlook, Sep 14, 7:53 PM EDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 753 PM EDT WED SEP 14 2011 NJZ001-007-008-PAZ054-055-062-160000- SUSSEX-WARREN-MORRIS-CARBON-MONROE-NORTHAMPTON- 753 PM EDT WED SEP 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF ISOLATED STRONG THUNDERSTORMS THURSDAY WITH GUSTY WINDS AND BRIEF HEAVY RAIN. ADDITIONALLY, THERE MAY BE A SHORT PERIOD OF NORTHWEST WINDS GUSTING UP TO 45 MPH AS A STRONG COLD FRONT PASSES THROUGH THE REGION. THERE IS A CHANCE FOR PATCHY FROST IN THE POCONOS AND SUSSEX COUNTY NEW JERSEY FRIDAY OR SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-MDZ008-NJZ009-PAZ060-061-067>070-160000- NEW CASTLE-CECIL-HUNTERDON-BERKS-LEHIGH-CHESTER-MONTGOMERY-BUCKS- DELAWARE- 753 PM EDT WED SEP 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. ISOLATED STRONG THUNDERSTORMS WITH GUSTY WINDS, SMALL HAIL AND BRIEF HEAVY RAIN ARE POSSIBLE THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF ISOLATED STRONG THUNDERSTORMS THURSDAY WITH GUSTY WINDS AND BRIEF HEAVY RAIN. ADDITIONALLY, THERE WILL BE A SHORT PERIOD OF NORTHWEST WIND GUSTS UP TO 45 MPH THURSDAY AFTERNOON AS A STRONG COLD FRONT PASSES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002-003-MDZ012-015-019-020-NJZ010-012-013-015>023-027-PAZ071- 160000- KENT-INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-PHILADELPHIA- 753 PM EDT WED SEP 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF ISOLATED STRONG THUNDERSTORMS THURSDAY WITH GUSTY WINDS AND BRIEF HEAVY RAIN. ADDITIONALLY, THERE WILL BE A SHORT PERIOD OF SUSTAINED NORTHWEST WINDS AROUND 25 MPH AND GUSTS TO 45 MPH THURSDAY AFTERNOON AND EARLY EVENING AS A STRONG COLD FRONT PASSES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-160000- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 753 PM EDT WED SEP 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF ISOLATED STRONG THUNDERSTORMS THURSDAY WITH GUSTY WINDS AND BRIEF HEAVY RAIN. ADDITIONALLY, THERE WILL BE A SHORT PERIOD OF SUSTAINED NORTHWEST WINDS AROUND 30 MPH AND GUSTS TO 45 MPH THURSDAY AFTERNOON AND EARLY EVENING AS A STRONG COLD FRONT PASSES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-160000- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 753 PM EDT WED SEP 14 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THURSDAY TO NOON EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-160000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 753 PM EDT WED SEP 14 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THURSDAY TO 2 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 14, 7:53 PM EDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
753 PM EDT WED SEP 14 2011
MDZ008-PAZ060-061-067-150145-
BERKS PA-CECIL MD-CHESTER PA-LEHIGH PA-
753 PM EDT WED SEP 14 2011
...STRONG THUNDERSTORMS WILL LIKELY AFFECT BERKS...CECIL...CHESTER
AND LEHIGH COUNTIES...
AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 40 MILES NORTHWEST
OF LANCASTER TO 15 MILES WEST OF LANCASTER TO 27 MILES SOUTHWEST OF
LANCASTER TO 41 MILES WEST OF BALTIMORE...MOVING EAST AT 20 MPH. THE
THUNDERSTORMS WILL BE NEAR GLEN ROY...ROCK SPRINGS AROUND 900 PM...
MOUNT VERNON...HOMEVILLE AROUND 915 PM...PORT CLINTON...NEW MORGAN
AROUND 930 PM...MODENA AND FAIR HILL AROUND 945 PM.
THIS LINE OF THUNDERSTORMS HAVE HAD A HISTORY OF BEING PROLIFIC
CLOUD TO GROUND LIGHTNING PRODUCERS. FIVE MINUTE CLOUD TO GROUND
LIGHTNING STRIKES HAVE AVERAGED AROUND TWO HUNDRED FIFTY WITHIN THIS
LINE. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE QUICKLY INDOORS WHEN A THUNDERSTORM APPROACHES.
IN ADDITION TO THE LIGHTNING, VERY HEAVY RAIN WILL FALL WITH THE
STRONGEST STORMS AND MAY DROP A QUICK HALF INCH AND PRODUCE POOR
DRAINAGE FLOODING. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE
WITH THESE STORMS, ESPECIALLY IN BERKS COUNTY.
WHILE THE AIR MASS IS NOT AS UNSTABLE AS IT WAS EARLIER TODAY, IT
SHOULD BE UNSTABLE ENOUGH TO SUPPORT THE CONTINUATION OF
THUNDERSTORMS INTO THE REGION.
LAT...LON 4059 7603 4064 7600 4066 7586 4068 7589
4079 7563 4065 7549 4066 7543 4053 7535
4042 7549 4056 7572 3989 7557 3979 7574
3960 7578 3938 7604 3953 7599 3956 7610
3972 7624 3978 7607 4014 7590 4050 7644
TFGSpecial weather statement, Sep 14, 9:27 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
927 PM EDT WED SEP 14 2011
NJZ007-009-PAZ054-055-060>062-068-069-150330-
BERKS PA-BUCKS PA-CARBON PA-HUNTERDON NJ-LEHIGH PA-MONROE PA-
MONTGOMERY PA-NORTHAMPTON PA-WARREN NJ-
927 PM EDT WED SEP 14 2011
...STRONG THUNDERSTORMS WILL AFFECT BERKS...BUCKS...CARBON...
HUNTERDON...LEHIGH...MONROE...MONTGOMERY...NORTHAMPTON AND WARREN
COUNTIES...
AT 920 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES SOUTHWEST
OF LEHIGHTON TO 15 MILES SOUTH OF LEHIGHTON TO 14 MILES SOUTH OF
ALLENTOWN TO 14 MILES SOUTHEAST OF READING...MOVING NORTHEAST AT 20
MPH. THE THUNDERSTORMS WILL BE NEAR ZIONSVILLE...WANAMAKERS AROUND
930 PM...NEW MAHONING...SUMMIT HILL AROUND 945 PM...LEHIGHTON...JIM
THORPE AROUND 1000 PM...PALMERTON...BOWMANSTOWN AROUND 1015 PM...
BELTZVILLE STATE PARK AND PENN FOREST RESERVOIR AROUND 1030 PM.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
THE STRONGEST STORMS WITHIN THIS LINE COULD PRODUCE HALF INCH TO
PENNY SIZE HAIL.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS AND A QUICK HALF INCH OF
RAIN WITHIN AN HOUR IS LIKELY. THIS WILL CAUSE WATER TO POND ON
ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
LAT...LON 4116 7516 4115 7509 4109 7503 4110 7499
4091 7477 4087 7481 4083 7482 4078 7489
4073 7483 4073 7477 4070 7473 4054 7485
4031 7555 4035 7564 4065 7597 4074 7578
4084 7594 4091 7600 4126 7514
FORECASTER:Special weather statement, Sep 14, 10:22 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1022 PM EDT WED SEP 14 2011
NJZ001-PAZ055-150315-
MONROE PA-SUSSEX NJ-
1022 PM EDT WED SEP 14 2011
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT MONROE AND SUSSEX
COUNTIES...
AT 1020 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 7 MILES SOUTH OF MOUNT POCONO...
MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR
ANALOMINK...HERNYVILLE AROUND 1030 PM...ALPINE MOUNTAIN...ECHO LAKE
AROUND 1045 PM...FLATBROOKVILLE AROUND 1100 PM...HAINESVILLE AND
CRANDON LAKES AROUND 1115 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THE STORMS...AS WELL AS SMALL
HAIL.
LAT...LON 4120 7466 4106 7494 4108 7497 4102 7505
4100 7511 4096 7514 4085 7535 4104 7552
4126 7514 4124 7513 4116 7516 4115 7509
4109 7503 4111 7495 4115 7491 4127 7484
4132 7479
HAYESSpecial weather statement, Sep 14, 10:27 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1027 PM EDT WED SEP 14 2011
NJZ007>009-150330-
HUNTERDON NJ-MORRIS NJ-WARREN NJ-
1027 PM EDT WED SEP 14 2011
...A STRONG THUNDERSTORM WILL AFFECT HUNTERDON...MORRIS AND WARREN
COUNTIES...
AT 1024 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES EAST OF EASTON...MOVING NORTHEAST AT 20
MPH. THE THUNDERSTORM WILL BE NEAR CLINTON AROUND 1030 PM...GLEN
GARDNER...HAMPTON AROUND 1045 PM...CALIFON...BEATTYESTOWN AROUND 1100
PM...LONG VALLEY...CHESTER AROUND 1115 PM AND SUCCASUNNA AROUND 1130
PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL PRODUCE SMALL HAIL.
LAT...LON 4072 7467 4071 7472 4068 7474 4050 7498
4063 7517 4091 7478 4091 7475 4081 7454
HAYESSpecial weather statement, Sep 14, 10:58 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1058 PM EDT WED SEP 14 2011
NJZ001-007>009-150400-
HUNTERDON NJ-MORRIS NJ-SUSSEX NJ-WARREN NJ-
1058 PM EDT WED SEP 14 2011
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT HUNTERDON...
MORRIS...SUSSEX AND WARREN COUNTIES...
AT 1054 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 13 MILES SOUTHWEST OF NEWTON...MOVING
NORTHEAST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR NEWTON...FIVE
POINTS AROUND 1115 PM...BRANCHVILLE...LAKE MOHAWK AROUND 1130
PM...HAMBURG...SUSSEX AROUND 1145 PM...VERNON VALLEY AND HIGHLAND
LAKE AROUND MIDNIGHT.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THE STORMS...AS WELL AS SMALL
HAIL.
LAT...LON 4119 7437 4108 7449 4104 7449 4105 7444
4102 7443 4067 7486 4089 7508 4098 7514
4107 7497 4108 7499 4110 7499 4115 7491
4122 7487 4134 7474 4135 7468
HAYESSpecial weather statement, Sep 14, 11:42 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1142 PM EDT WED SEP 14 2011
NJZ001-150445-
SUSSEX NJ-
1142 PM EDT WED SEP 14 2011
...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...
AT 1137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF NEWTON...MOVING NORTHEAST AT
30 MPH. THE THUNDERSTORM WILL BE NEAR VERNON VALLEY AROUND MIDNIGHT.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL PRODUCE SMALL HAIL.
LAT...LON 4121 7439 4120 7437 4118 7437 4108 7449
4102 7457 4108 7472 4126 7449
HAYESThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 9:27 PM EDT | Special Weather Statement | PHI | Hunterdon, Warren | 2 hr |
| Sep 14, 10:27 PM EDT | Special Weather Statement | PHI | Hunterdon | 63 min |
| Sep 14, 10:58 PM EDT | Special Weather Statement | PHI | Sussex, Warren | 62 min |
| Sep 14, 11:17 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 58 min |
| Sep 14, 11:50 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 23 min |
| Sep 15, 6:50 AM EDT | Gale Warning | PHI | 22 hr | |
| Sep 15, 3:13 PM EDT | Special Weather Statement | PHI | Atlantic | 47 min |
| Sep 15, 3:33 PM EDT | Special Marine Warning | PHI | 12 min | |
| Sep 15, 3:44 PM EDT | Special Marine Warning | PHI | 61 min | |
| Sep 15, 3:48 PM EDT | Special Marine Warning | PHI | 57 min | |
| Sep 15, 4:10 PM EDT | Special Weather Statement | PHI | Atlantic | 95 min |
| Sep 15, 7:48 PM EDT | Wind Advisory | PHI | Cape May | 4 hr |
| Sep 14, 9:02 PM EDT | Areal Flood Advisory | PHI | Berks | 3 hr |
| Sep 14, 10:14 PM EDT | Areal Flood Advisory | PHI | Lehigh, Northampton | 103 min |
| Sep 14, 10:22 PM EDT | Special Weather Statement | PHI | Monroe | 53 min |
| Sep 15, 6:28 AM EDT | Special Weather Statement | PHI | Berks, Lehigh | 62 min |
Nearby
Special Weather Statements in New Jersey, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.